MAUDE Adverse Event Report: ASEPT PAK NUTRIFILL

ASEPT PAK NUTRIFILL
Lot Number HFH
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Microbial Contamination of Device (2303)
Health Effect - Clinical Codes Red Eye(s) (2038); Eye Infections (4466); Eye Pain (4467)
Date of Event 09/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Although patient used several products and initial investigation of nutrifill has shown no abnormalities, patient indicated that one vial would last for 2-3 days of application/wear.Saving and reusing a single-use preservative free ampoule could introduce bacteria into the contact lens wearing environment and cause infection.Single-use ampoules are meant to be discarded immediately after use as instructed on packaging.It is possible that patient misuse introduced infection.
 
Event or Problem Description
Patient (b)(6) contacted the company on 11/13/2024 indicating they had recently been treated for several infections.On 11/14 (b)(6) agreed to a phone call to describe the event(s).(b)(6) began wearing scleral lenses for keratoconus in (b)(6) of 2024 (post corneal transplant).(b)(6) used uniqueph disinfecting solution, nutrifill saline solution for filling their scleral lenses, and systane pf drops and an unknown saline to occasionally rinse lenses.(b)(6) indicated that they would use one vial of nutrifill for 2-3 days.Sometime in august (b)(6) began to experience irritation, redness and pain ou when wearing lenses.By the end of august (b)(6) visted their ophthamologist for an emergency visit.(b)(6) was advised they had an infection from their contact lenses and were prescribed moxyfloxacin and told to discontinue wear for 10 days until symptoms resolved.(b)(6) resumed wear after the advised time period and immediately the symptoms resumed and the opththamologist again adviced to discontinue contact lens wear, prescribed moxyfloxacin and reviewed disinfection of contact lenses and to replace their contact lens case and suggested using clearcare to disinfect lenses.After sseing their optometrist (b)(6) resumed contact lens wear using lacripure for their filling solution and using clearcare once a week to disinfect and has not had any issues since.(b)(6) then contacted contamac solutions and provided information about the adverse event and shared that they had been using lot number hfh (purchased in july 2024) and sent 4 unopened vials and 2 vials that had been open in a zip-loc bag for testing.
 
Additional Manufacturer Narrative
Although patient used several products and initial investigation of nutrifill has shown no abnormalities, patient indicated that one vial would last for 2-3 days of application/wear.Saving and reusing a single-use preservative free ampoule could introduce bacteria into the contact lens wearing environment and cause infection.Single-use ampoules are meant to be discarded immediately after use as instructed on packaging.It is possible that patient misuse introduced infection.Update: information received later from the manufacturer, including the retesting of 4 different sets of samples (retained samples and samples collected from the field) has indicated 2 sets of samples were non-sterile.Misuse could have contributed to the symptoms, but we now are unable to confirm the sterility of lot hfh.This lot is being recalled.
 
Event or Problem Description
Patient (b)(6) contacted the company on (b)(6) 2024 indicating they had recently been treated for several infections.On (b)(6) agreed to a phone call to describe the event(s).(b)(6) began wearing scleral lenses for keratoconus in (b)(6) 2024 (post corneal transplant).(b)(6) used uniqueph disinfecting solution, nutrifill saline solution for filling their scleral lenses, and systane pf drops and an unknown saline to occasionally rinse lenses.(b)(6) indicated that they would use one vial of nutrifill for 2-3 days.Sometime in (b)(6) began to experience irritation, redness and pain ou when wearing lenses.By the end of (b)(6) visted their ophthamologist for an emergency visit.(b)(6) was advised they had an infection from their contact lenses and were prescribed moxyfloxacin and told to discontinue wear for 10 days until symptoms resolved.(b)(6) resumed wear after the advised time period and immediately the symptoms resumed and the opththamologist again adviced to discontinue contact lens wear, prescribed moxyfloxacin and reviewed disinfection of contact lenses and to replace their contact lens case and suggested using clearcare to disinfect lenses.After sseing their optometrist (b)(6) resumed contact lens wear using lacripure for their filling solution and using clearcare once a week to disinfect and has not had any issues since.(b)(6) then contacted contamac solutions and provided information about the adverse event and shared that they had been using lot number hfh (purchased in (b)(6) 2024) and sent 4 unopened vials and 2 vials that had been open in a zip-loc bag for testing.

Brand Name
NUTRIFILL
Common Device Name
NUTRIFILL
Manufacturer (Section D)
ASEPT PAK
64 west st
malone NY 12953
Manufacturer (Section G)
ASEPT PAK
64 west st
malone NY 12953
Manufacturer Contact
jessica labriola
806 kimball ave
grand junction, CO 81501
9709854240
MDR Report Key20994863
Report Number3016114779-2024-00012
Device Sequence Number9867546
Product Code MRC
UDI-Device Identifier00850012123002
UDI-Public00850012123002
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K181566
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date02/28/2026
Device Lot NumberHFH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2024
Supplement Date Received by Manufacturer11/14/2024
Initial Report FDA Received Date12/20/2024
Supplement Report FDA Received Date06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
96900
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCLERAL LENS (UNKNOWN).; SCLERAL LENS (UNKNOWN).; SYSTANE PF.; SYSTANE PF.; UNIQUEPH.; UNIQUEPH.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale